Decay estimates of solutions to the compressible Euler-Maxwell system in \(\mathbb{R}^3\). (English) Zbl 1296.83018

Summary: We study the large time behavior of solutions near a constant equilibrium to the compressible Euler-Maxwell system in \(\mathbb{R}^3\). We first refine a global existence theorem by assuming that the \(H^3\) norm of the initial data is small, but the higher order derivatives can be arbitrarily large. If the initial data belongs to \(\dot{H}^{- s}\) (\(0 \leq s < 3 / 2\)) or \(\dot{B}_{2, \infty}^{- s}\) (\(0 < s \leq 3 / 2\)), by a regularity interpolation trick, we obtain the various decay rates of the solution and its higher order derivatives. As an immediate byproduct, the usual \(L^p\)-\(L^2(1 \leq p \leq 2)\) type of the decay rates follows without requiring that the \(L^p\) norm of initial data is small.


83C22 Einstein-Maxwell equations
82D37 Statistical mechanics of semiconductors
76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
35Q35 PDEs in connection with fluid mechanics
35B40 Asymptotic behavior of solutions to PDEs
83C15 Exact solutions to problems in general relativity and gravitational theory
83C05 Einstein’s equations (general structure, canonical formalism, Cauchy problems)
85A30 Hydrodynamic and hydromagnetic problems in astronomy and astrophysics
Full Text: DOI arXiv


[1] Chen, G. Q.; Jerome, J. W.; Wang, D. H., Compressible Euler-Maxwell equations, Transport Theory Statist. Phys., 29, 311-331, (2000) · Zbl 1019.82023
[2] Duan, R. J., Global smooth flows for the compressible Euler-Maxwell system: the relaxation case, J. Hyperbolic Differ. Equ., 8, 375-413, (2011) · Zbl 1292.76080
[3] Germain, P.; Masmoudi, N., Global existence for the Euler-Maxwell system, (2011), preprint
[4] Grafakos, L., Classical and modern Fourier analysis, (2004), Pearson Education, Inc., Prentice-Hall · Zbl 1148.42001
[5] Guo, Y., Smooth irrotational flows in the large to the Euler-Poisson system in \(\mathbb{R}^{3 + 1}\), Comm. Math. Phys., 195, 249-265, (1998) · Zbl 0929.35112
[6] Guo, Y., The Vlasov-Poisson-Landau system in a periodic box, J. Amer. Math. Soc., 25, 759-812, (2012) · Zbl 1251.35167
[7] Guo, Y.; Wang, Y. J., Decay of dissipative equations and negative Sobolev spaces, Comm. Partial Differential Equations, 37, 2165-2208, (2012) · Zbl 1258.35157
[8] Hajjej, M. L.; Peng, Y. J., Initial layers and zero-relaxation limits of Euler-Maxwell equations, J. Differential Equations, 252, 1441-1465, (2012) · Zbl 1233.35184
[9] Ionescu, A. D.; Pausader, B., Global solutions of quasilinear systems of Klein-Gordon equations in 3D, (2012), preprint
[10] Jerome, J. W., The Cauchy problem for compressible hydrodynamic-Maxwell systems: a local theory for smooth solutions, Differential Integral Equations, 16, 1345-1368, (2003) · Zbl 1074.76062
[11] Kato, T., The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. Ration. Mech. Anal., 58, 181-205, (1975) · Zbl 0343.35056
[12] Majda, A. J.; Bertozzi, A. L., Vorticity and incompressible flow, (2002), Cambridge University Press Cambridge · Zbl 0983.76001
[13] Markowich, P. A.; Ringhofer, C.; Schmeiser, C., Semiconductor equations, (1990), Springer-Verlag New York · Zbl 0765.35001
[14] Peng, Y. J.; Wang, S., Convergence of compressible Euler-Maxwell equations to compressible Euler equations, Comm. Partial Differential Equations, 33, 349-376, (2008) · Zbl 1145.35054
[15] Peng, Y. J.; Wang, S., Rigorous derivation of incompressible e-MHD equations from compressible Euler-Maxwell equations, SIAM J. Math. Anal., 40, 540-565, (2008) · Zbl 1170.35081
[16] Peng, Y. J.; Wang, S.; Gu, Q. L., Relaxation limit and global existence of smooth solutions of compressible Euler-Maxwell equations, SIAM J. Math. Anal., 43, 944-970, (2011) · Zbl 1231.35039
[17] Sohinger, V.; Strain, R. M., The Boltzmann equation, Besov spaces, and optimal time decay rates in \(\mathbb{R}_x^n\), preprint, (2012)
[18] Strain, R. M.; Guo, Y., Almost exponential decay near Maxwellian, Comm. Partial Differential Equations, 31, 417-429, (2006) · Zbl 1096.82010
[19] Tan, Z.; Wang, Y. J., Global existence and large-time behavior of weak solutions to the compressible magnetohydrodynamic equations with Coulomb force, Nonlinear Anal., 71, 5866-5884, (2009) · Zbl 1172.76060
[20] Texier, B., WKB asymptotics for the Euler-Maxwell equations, Asymptot. Anal., 42, 211-250, (2005) · Zbl 1116.35114
[21] Texier, B., Derivation of the Zakharov equations, Arch. Ration. Mech. Anal., 184, 121-183, (2007) · Zbl 1370.35249
[22] Ueda, Y.; Kawashima, S., Decay property of regularity-loss type for the Euler-Maxwell system, Methods Appl. Anal., 18, 245-268, (2011) · Zbl 1282.35069
[23] Ueda, Y.; Wang, S.; Kawashima, S., Dissipative structure of the regularity-loss type and time asymptotic decay of solutions for the Euler-Maxwell system, SIAM J. Math. Anal., 44, 2002-2017, (2012) · Zbl 1252.35073
[24] Xu, J., Global classical solutions to the compressible Euler-Maxwell equations, SIAM J. Math. Anal., 43, 2688-2718, (2011) · Zbl 1252.35183
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.